| Model Number |
SFR3-6-40-10 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Ischemia Stroke (4418); Embolism/Embolus (4438); Swelling/ Edema (4577)
| Date of Event |
08/12/2022
Type of Reportable Event
Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that embolization into new vascular territories occurred during the index procedure. the reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of an ischemic stroke of the ica below carotid t, mca m1, mca m2, aca a2.Nihss score baseline was 27, post procedure was 25.Tici score baseline was 0, post procedure was 3.Iv tpa was not contraindicated.React-68 in pass 2, solitaire in pass 1, rebar 18 microcatheter in pass 1.Stroke onset to reperfusion time was (b)(6) 2022 at 7:40 to (b)(6) 2022 at 14:00.The patient's medical history includes diabetes mellitus, hypertension, coronary artery disease, and current tobacco user.Ancillary devices include a react-68 guide catheter and a rebar 18 microcatheter.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the nihss improved to 25 at the 24-hour follow up visit.The subject ultimately expired on (b)(6) 2022.Site has updated response to indicate that distal embolization to a new vascular territory did not occur during the index procedure.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the date of death was (b)(6) 2022.Subject discharged from index hospitalization on (b)(6) 2022 to ¿icu.¿ unable to confirm facility.The site did not assess the death as casual to the study devices or procedure.
Additional Manufacturer Narrative
B5.Updated with additional information received.H6.Coding updated based on additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that during the index procedure on (b)(6) 2022, distal embolization to a new vascular territory (r-aca) after pass #3 treated with a new pass.After pass #4, distal embolization within the same vascular territory (r-mca) after pass 4 treated with another pass to complete the procedure.24-hour post-procedure ct imaging on (b)(6) 2022 showed new cerebral infarction in the non-treated vascular territory and no further treatment was provided.The patient had an acute cerebral infarction with brain herniation.Bilateral pupils were fixed and dilated, respiration was maintained by ventilator, circulation could not be maintained, and the blood pressure and heart rate were progressively decreasing.The patient's condition was fully communicated to the patient's family.The family expressed their refusal of end-of-life resuscitation such as external cardiac compression and electric defibrillation, and agreed only to drug resuscitation.The patient's blood pressure and heart rate continued to decrease progressively despite the administration of norepinephrine to maintain blood pressure and epinephrine to strengthen the heart.The condition progressed until the patient was declared clinically dead on (b)(6) 2022 at 00:47 with complete cessation of respiration and pulse.
Event or Problem Description
Medtronic received report that a patient underwent a mechanical thrombectomy procedure on (b)(6) 2022.A solitaire platinum stent re triever and react-68 aspiration catheter were used in the procedure to retrieve 4 clots in the right hemisphere.There was no reported device malfunction or deficiency.Tici 3 was achieved with the procedure.However, post-operatively, the patient's stroke evolved and cerebral hernia was noted resulting in the patient's death on (b)(6) 2022.The site and medtronic study sponsor assessment both concluded the events were caused by the patient's index stroke.The events were not related to the medtronic devices or the procedure.Therefore, the event did not meet the definition of a complaint per (b)(4).The information below was provided.The events were still reported as not related to the medtronic devices or the procedure.Therefore, the event did not meet the definition of a complaint per (b)(4).Action info: diagnostic imaging-1: diagnostic imaging : head computer tomography (ct) without contrast, diagnostic test result: severe cerebral edema, midline deviation, considered cerebral hernia, clinically significant: y, image available for core lab reading: n, diagnostic test date: (b)(6) 2022 information received updated change in reported post-procedure mtici which was 2b.As the event was related to the patient index stroke and was not related to the procedure or devices, the event remained non-complaint.Medtronic received information that a patient treated with a react catheter, rebar 18 catheter, and solitaire had complications.The patient underwent percutaneous intracranial artery thrombectomy +cerebral arteriography +aortography +subclavian arteriography on (b)(6) 2022 intraoperative reexamination showed that the right internal carotid artery was open, the right middle cerebral artery was recanalized, and thrombectomy was performed, and a large number of thrombectomy was removed.Reexamination showed that the right anterior cerebral artery and the middle cerebral artery were recanalized.The severity of the ae was mild and was treated with thrombectomy.Which may be related to the test instrument but not related with thrombectomy, which may be related to the test instrument but not related to the procedure.The patient recovered on (b)(6) 2022 to withdrawal from the trial and there were no instrument defect. nihss score: 27, mrs score: 0. event was assessed as causally related to study procedure, possible related to study devices.The event resolved on 2022-aug-12. baseline aneurysm characteristics: location of proximal face of clot 1: location: internal carotid artery (ica) below carotid t hemisphere: right pre-procedure mtici score: 0 location of proximal face of clot 2: location: middle cerebral artery (mca), m1 hemisphere: right pre-procedure mtici score: indeterminate location of proximal face of clot 3: location: anterior cerebral artery (aca), a2 hemisphere: right pre-procedure mtici score: indeterminate location of proximal face of clot 4: location: middle cerebral artery (mca), m2 hemisphere: right pre-procedure mtici score: indeterminate final post-procedure mtici score: 2b.Additional information was received that the clinical events committee (cec) adjudicated the fatal event (stroke in evolution) as possibly related to the study procedure, react, solitaire, and rebar.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported on august 13, 2022, his condition worsened, and he had a cerebral infarction in the right frontal lobe.Continued to give dehydration to reduce cranial pressure to reduce brain edema treatment, still unconscious disorder.The event was possibly related to the study procedure.
Additional Manufacturer Narrative
Event or Problem Description
The narrative for subevent 1 was updated to the patient underwent percutaneous intracranial artery thrombectomy on (b)(6), 2022 r-mca thrombus escaped to r-aca and r-mea.Thrombectomy was performed, and dsa review showed r-aca and r-mca channels.The severity of the ae was mild.The thrombectomy treatment may be related to the experimental instrument, may be related to the procedure, and the patient recovered on (b)(6), 2022.Medtronic received a report that post-operative (b)(6), 2022 bilateral fronto-parietal occipital lobe, cingulate gyrus, radiative crown, basal gangila, and right temporal insula, corpus callosum, a new infarction in the left cerebellar hemisphere with a national institutes of health stroke scale (nihss) score of 25 on (b)(6), 2022 and a nihss score of 27 on (b)(6), 2022.On (b)(6), 2022 he was in critical condition and died at 1:20.This was not a recurrent or new stroke.The adverse event (ae) was possibly related to the disease under study and not related to an underlying condition.Ae did not result from a device deficiency.This event did not lead to congenital anomaly, disability, hospitalization, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the study device or procedure.The sponsor assessed the event as possibly related to the study procedure and devices utilized.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received that the sponsor assessed this event as non serious, casually related to the study procedure and not related to the study devices.